Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 65, NWS Atlanta, GA

May 6, 2022Dodge County, Pulaski County, Wilcox County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 6, 2022, 2:48 PM EDT for Dodge County, Pulaski County, Wilcox County, Georgia. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2022, 2:48 PM EDT (18:48 UTC)
Expired
May 6, 2022, 3:19 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dodge County, GA, Pulaski County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 48 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 3:07 PM EDTTSTM WND DMG2 Nnw Yonkers, GAMULTIPLE TREES REPORTED DOWN ON MACEDONIA CHURCH RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 12:57 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
492 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

636 
WUUS52 KFFC 061848
SVRFFC
GAC091-235-315-061930-
/O.NEW.KFFC.SV.W.0065.220506T1848Z-220506T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
248 PM EDT Fri May 6 2022

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Dodge County in central Georgia...
  Southeastern Pulaski County in central Georgia...
  North central Wilcox County in central Georgia...

* Until 330 PM EDT.

* At 247 PM EDT, a severe thunderstorm was located over Ocmulgee
  Banks, or 9 miles north of Abbeville, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Eastman, Chester, Union, Dubois, Gresston, Plainfield, Empire,
  Yonkers, Cedar Creek, Roddy, Rowland, Ocmulgee Banks and
  Godwinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 PM EDT for central
Georgia.

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3200 8333 3214 8348 3228 8335 3228 8334
      3229 8334 3228 8333 3232 8329 3234 8330
      3241 8323 3245 8318 3226 8305 3217 8300
TIME...MOT...LOC 1847Z 226DEG 37KT 3212 8334 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
722 
WWUS52 KFFC 061901
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
301 PM EDT Fri May 6 2022

GAC235-315-061911-
/O.CAN.KFFC.SV.W.0065.000000T0000Z-220506T1930Z/
Pulaski GA-Wilcox GA-
301 PM EDT Fri May 6 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PULASKI AND NORTH
CENTRAL WILCOX COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM EDT for central
Georgia.

LAT...LON 3225 8337 3228 8334 3229 8334 3228 8333
      3232 8329 3234 8330 3245 8318 3226 8305
      3217 8300 3209 8316
TIME...MOT...LOC 1901Z 226DEG 37KT 3222 8322 

$$

GAC091-061930-
/O.CON.KFFC.SV.W.0065.000000T0000Z-220506T1930Z/
Dodge GA-
301 PM EDT Fri May 6 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR CENTRAL DODGE COUNTY...

At 301 PM EDT, a severe thunderstorm was located over Eastman, moving
northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Eastman, Chester, Dubois, Gresston, Plainfield, Empire, Yonkers,
Roddy, Godwinsville and Rowland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 PM EDT for central
Georgia.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3225 8337 3228 8334 3229 8334 3228 8333
      3232 8329 3234 8330 3245 8318 3226 8305
      3217 8300 3209 8316
TIME...MOT...LOC 1901Z 226DEG 37KT 3222 8322 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
665 
WWUS52 KFFC 061919
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
319 PM EDT Fri May 6 2022

GAC091-061929-
/O.CAN.KFFC.SV.W.0065.000000T0000Z-220506T1930Z/
Dodge GA-
319 PM EDT Fri May 6 2022

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DODGE COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM EDT for central
Georgia.

LAT...LON 3225 8337 3228 8334 3229 8334 3228 8333
      3232 8329 3234 8330 3245 8318 3226 8305
      3217 8300 3209 8316
TIME...MOT...LOC 1918Z 226DEG 37KT 3235 8306 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:27 PM EDT, 21 minutes earlier.

Area forecast discussion, May 6, 2:27 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
227 PM EDT Fri May 6 2022

...Two Tornado Watches and Wind Advisory now in place...

.UPDATE...
Update to include county segments for second Tornado Watch over
north Georgia and a Wind Advisory for all of north and central
Georgia.

&&

.PREV DISCUSSION... /Issued 108 PM EDT Fri May 6 2022/

..Tornado Watch in Effect for Central Georgia through 7PM...

UPDATE...

SPC has coordinated a Tornado Watch for central Georgia through
7PM. While CAMs are still indicating the possibility of discrete
storm development over the state, the most favorable environment
for severe storm/tornado activity has shifted south over
middle/south Georgia. However, far north Georgia into Tennessee
also remains favorable for damaging winds and hail (with a non-
zero, though low, tornado threat), and continues to be monitored
for Severe Watch potential later today.

A good portion of the state remains in a Slight to Enhanced Risk
of severe storms through the early evening.

LGB/LNM

PREV DISCUSSION... /Issued 833 AM EDT Fri May 6 2022/

UPDATE...

Have updated this morning's discussion to reference Friday's
severe potential as "today."

LNM

PREV DISCUSSION... /Issued 731 AM EDT Fri May 6 2022/

Updated for 12Z Aviation Discussion...

PREV DISCUSSION... /Issued 442 AM EDT Fri May 6 2022/

Morning Area Forecast Discussion...

SHORT TERM /Today through Saturday/...

The short term forecast will be dominated by the concerns over the
threat for severe weather across the entire forecast area Friday.
SPC Day 1 Outlook now has a majority of the forecast area in an
enhanced risk with the potential for all severe weather hazards on
the table.

An upper level trough moves through the Ohio River Valley from the
Mississippi Valley today. As the surface low tracks eastward, the
attendant cold front will trail behind and bring the potential
for impactful severe weather. CAMs suggest the possibility of a
few isolated to scattered showers and thunderstorms early this
morning ahead of a more organized line of convection that will
develop and impact western portions of Georgia primarily after
9am. 00Z HREF guidance shows MUCAPE of 1000 J/kg blanketing north
and central Georgia with a plume of MUCAPE between 1500-2000 J/kg
filtering in across west central Georgia by noon. Sufficient
instability coupled with SRH between 100-200+ m^2/s^2 and a
40-50kt 850mb jet will generate concerns over damaging winds in
thunderstorms today across the entire forecast area. Given the
environment, there is also a concern of isolated tornadoes,
particularly across west Georgia. SPC has expanded the 10% tornado
risk from Columbus northward to encompass locations as far north
as the TN border and now includes the entire Atlanta metro area.
Additionally, the threat for hail up to 1" will be possible within
thunderstorms across north and central Georgia. As the line
becomes more organized throughout the morning, it will expand from
Columbus to the metro Atlanta area and looks to move through
during the late morning hours through the early afternoon. It then
continues to push eastward to Macon through the late afternoon,
and finally exits the forecast area this evening.

As the cold front makes its way out of the forecast area, some wrap
around precipitation may linger across the extreme northern tier of
the forecast area Friday night through Saturday. Temperatures are a
bit cooler behind the front, running 5-10+ degrees below normal on
Saturday.

KAL/Atwell

LONG TERM /Saturday Night through Thursday/...

The cold front will be southeast of the CWA by late Saturday
leaving north to northwest flow in its wake. Drier and cooler air
will continue to be advected into the area Sunday. As a result
Sunday will feel "cooler" as high temperatures max out in the mid
70s to low 80s area wide.

Sunday through next week strong ridging aloft and high pressure at
the surface develops as an upper low cuts off and stalls just off
the Eastern Seaboard. Locally subsidence under the ridge will aid in
keeping PoPs minimized and temperatures slowly warming back into mid
to upper 80s across much of the area. Very late next week PoPs
return to the forecast as the aforementioned cut off upper low
deepens and moves southward down the coast and then on shore across
southcentral and southern GA.

28

&&

.AVIATION...
18Z Update...
MVFR conditions have been accompanying thunderstorm activity over
far north and portions of central Georgia this afternoon.
Otherwise FEW-BKN VFR conditions at TAF sites. TS chances over TAF
sites is low. Winds have picked up with SW-S winds at 10-20kt
with gusts to 25-35kt. Expect gusts to drop overnight, with
speeds still 6-12kt, then W winds and gusts return after 14-15z.
Wrap around moisture will return MVFR cigs to north GA and ATL-
area TAF sites after 08Z, with cloudiness continuing into Saturday
afternoon.

//ATL Confidence...18Z Update...
Medium on all elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          79  58  70  51 /  80   5   5   0
Atlanta         79  58  68  53 /  60   5   5   0
Blairsville     73  51  60  47 /  80  50  40  20
Cartersville    79  55  67  50 /  70  20   5   0
Columbus        81  60  76  54 /  70   0   0   0
Gainesville     77  57  67  51 /  80  10  10   5
Macon           84  58  76  52 /  70  10   5   0
Rome            80  57  69  51 /  70  20  10   0
Peachtree City  80  56  70  51 /  50   0   0   0
Vidalia         89  63  78  56 /  80  30   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until 7 PM EDT this evening for the following
zones: Baldwin...Bibb...Bleckley...Chattahoochee...Crawford...
Crisp...Dodge...Dooly...Emanuel...Glascock...Hancock...Harris...
Houston...Jefferson...Johnson...Jones...Laurens...Macon...
Marion...Monroe...Montgomery...Muscogee...Peach...Pulaski...
Schley...Stewart...Sumter...Talbot...Taylor...Telfair...Toombs...
Treutlen...Twiggs...Upson...Warren...Washington...Webster...
Wheeler...Wilcox...Wilkinson.

Wind Advisory until 9 PM EDT this evening for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Catoosa...Chattahoochee...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...
Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...
Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock...
Gordon...Greene...Gwinnett...Hall...Hancock...Haralson...
Harris...Heard...Henry...Houston...Jackson...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin...
Macon...Madison...Marion...Meriwether...Monroe...Montgomery...
Morgan...Murray...Muscogee...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Peach...Pickens...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson...
Walker...Walton...Warren...Washington...Webster...Wheeler...
White...Whitfield...Wilcox...Wilkes...Wilkinson.

Tornado Watch until 8 PM EDT this evening for the following
zones: Banks...Catoosa...Dawson...Fannin...Gilmer...Hall...
Lumpkin...Murray...Pickens...Towns...Union...White...Whitfield.

&&

SHORT TERM...31
LONG TERM....28
AVIATION...31
Hazardous weather outlook, May 6, 8:06 AM EDT, 6 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
806 AM EDT Fri May 6 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071215-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
806 AM EDT Fri May 6 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A few rounds of scattered strong to severe thunderstorms moving
from west to east will cross the area between mid-morning and late
afternoon. Some storms will be capable of damaging winds, large
hail and even a brief tornado. Locally heavy rain could also
result in sudden water rises in creeks and small streams, as well
as elevate the flood risk over urban areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested for 9 AM through 7 PM today across
north and central Georgia. Spotters are also encouraged to submit
reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, May 6, 8:55 AM EDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
855 AM EDT Fri May 6 2022

GAZ078-089-090-061330-
Chattahoochee GA-Harris GA-Muscogee GA-
855 AM EDT Fri May 6 2022

...Strong thunderstorms will impact portions of Muscogee,
Chattahoochee and Harris Counties through 930 AM EDT...

At 853 AM EDT, National Weather Service indicated and media reported
strong gusty winds developing behind a storm system along a line
extending from near Baughs Crossroads to near Providence Canyon
State Park.

HAZARD...Strong gusty winds.

SOURCE...Media reported.

IMPACT...Strong winds have developed behind a storm system. Expect
         an increased potential for downed trees and powerlines,
         along with blowing around of unsecured objects.

Locations impacted include...
Columbus, Hamilton, Cusseta, Pine Mountain, Waverly Hall, North Fort
Benning, Bibb City, Upatoi, Fort Benning/lawson Army Air Fld, Goat
Rock Lake, Ellerslie, Laurel Hills, F.d. Roosevelt State Park, Green
Island Hills, Vista Terrace, Cataula, Columbus Metropolitan Airport,
Jamestown/south Fort Benning, Renfroe and Rose Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3287 8486 3287 8475 3284 8470 3272 8468
      3269 8470 3252 8468 3253 8464 3223 8466
      3223 8492 3226 8489 3233 8501 3244 8497
      3245 8500 3264 8511 3266 8509 3269 8512
      3274 8511 3276 8514 3278 8512 3280 8515
TIME...MOT...LOC 1253Z 251DEG 32KT 3291 8495 3210 8495

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, May 6, 1:52 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
152 PM EDT Fri May 6 2022

GAZ104>106-061815-
Crisp GA-Dooly GA-Sumter GA-
152 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of southwestern Dooly,
Sumter and northwestern Crisp Counties through 215 PM EDT...

At 152 PM EDT, a strong thunderstorm was over Smithville, or 11 miles
northwest of Leesburg, moving northeast at 35 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Americus, Leslie, De Soto, Desoto, Cobb, Sumter, Lamar, Georgia
Veterans Memorial St Pk, Croxton Crossroads, New Era, Flint River
Wma, Huntington, Pennington, Drayton, Maddox and Methvins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 700 PM EDT for central and
west central Georgia.

&&

LAT...LON 3194 8441 3219 8406 3217 8403 3218 8403
      3218 8402 3207 8391 3194 8383 3190 8393
      3191 8392 3192 8434 3187 8434
TIME...MOT...LOC 1752Z 229DEG 32KT 3188 8428

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, May 6, 2:03 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
203 PM EDT Fri May 6 2022

GAZ106-108-061845-
Crisp GA-Wilcox GA-
203 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of western Wilcox and
Crisp Counties through 245 PM EDT...

At 203 PM EDT, a strong thunderstorm was near Doles, or 8 miles west
of Ashburn, moving northeast at 35 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cordele, Rochelle, Arabi, Pitts, East Crisp, Antioch Church, Pope
City, Seville, Hatley, Pleasant View, Raines, Double Run, Tremont,
Wenona and Owensboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 700 PM EDT for central
Georgia.

&&

LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
      3187 8393 3188 8393 3203 8366 3203 8361
      3206 8361 3211 8354 3185 8328 3185 8361
      3180 8361 3180 8379
TIME...MOT...LOC 1803Z 238DEG 31KT 3174 8380

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, May 6, 2:06 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
206 PM EDT Fri May 6 2022

GAZ013>015-021-061830-
Dawson GA-Cherokee GA-Pickens GA-Lumpkin GA-
206 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of northeastern
Cherokee, southern Lumpkin, southwestern Dawson and southeastern
Pickens Counties through 230 PM EDT...

At 206 PM EDT, a strong thunderstorm was over Reavis Mountain, or 9
miles southeast of Jasper, moving northeast at 50 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Dahlonega, Dawsonville, Ball Ground, Nelson, Hollis Lathem Reservoir,
Auraria, Marblehill, Reavis Mountain, Nimblewill, McKee and Juno.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 800 PM EDT for north central
Georgia.

&&

LAT...LON 3447 8389 3446 8389 3446 8391 3447 8391
      3447 8393 3446 8393 3446 8392 3445 8392
      3443 8396 3430 8438 3437 8443 3457 8419
      3458 8398
TIME...MOT...LOC 1806Z 238DEG 42KT 3436 8433

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, May 6, 2:14 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
214 PM EDT Fri May 6 2022

GAZ093-104>106-061900-
Macon GA-Crisp GA-Dooly GA-Sumter GA-
214 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of south central Macon,
Dooly, southeastern Sumter and northwestern Crisp Counties through
300 PM EDT...

At 214 PM EDT, a strong thunderstorm was over Lamar, or 9 miles
southeast of Americus, moving northeast at 35 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Americus, Cordele, Vienna, Byromville, Leslie, Lilly, De Soto,
Dooling, Desoto, Cobb, Lamar, Georgia Veterans Memorial St Pk,
Richwood, New Era, Flint River Wma, Huntington, Pennington, Drayton,
Maddox and Methvins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 700 PM EDT for central and
west central Georgia.

&&

LAT...LON 3191 8392 3191 8401 3200 8435 3229 8398
      3210 8361 3205 8361 3189 8393
TIME...MOT...LOC 1814Z 236DEG 32KT 3200 8408

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, May 6, 2:22 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
222 PM EDT Fri May 6 2022

GAZ110-061900-
Telfair GA-
222 PM EDT Fri May 6 2022

...A strong thunderstorm will impact portions of Telfair County
through 300 PM EDT...

At 222 PM EDT, a strong thunderstorm was near China Hill, or 14 miles
southwest of McRae, moving northeast at 35 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
McRae, Helena, Milan, Scotland, Towns, China Hill and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 700 PM EDT for central
Georgia.

&&

LAT...LON 3193 8316 3212 8292 3211 8290 3209 8290
      3207 8286 3206 8286 3206 8284 3205 8281
      3202 8278 3201 8273 3197 8270 3180 8306
TIME...MOT...LOC 1822Z 236DEG 32KT 3192 8306

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 8:55 AM EDTSpecial Weather StatementFFCChattahoochee, Harris, Muscogee35 min
May 6, 1:52 PM EDTSpecial Weather StatementFFCSumter23 min
May 6, 2:03 PM EDTSpecial Weather StatementFFCCrisp, Wilcox42 min
May 6, 2:06 PM EDTSpecial Weather StatementFFCDawson, Lumpkin24 min
May 6, 2:14 PM EDTSpecial Weather StatementFFCDooly, Sumter46 min
May 6, 2:20 PM EDTSevere Thunderstorm WarningFFCDooly, Sumter25 min
May 6, 2:22 PM EDTSpecial Weather StatementFFCTelfair38 min
May 6, 2:22 PM EDTSevere Thunderstorm WarningFFCLumpkin, Union, White23 min
May 6, 2:31 PM EDTSevere Thunderstorm WarningFFCWilcox29 min
May 6, 2:32 PM EDTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more6 hr
May 6, 2:37 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Pulaski38 min
May 6, 2:40 PM EDTSevere Thunderstorm WarningFFCTelfair, Wheeler35 min
May 6, 2:51 PM EDTSpecial Weather StatementFFCWhite9 min
May 6, 2:51 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCBleckley, Houston, Pulaski, Twiggs39 min
May 6, 3:04 PM EDTSpecial Weather StatementFFCCatoosa26 min
May 6, 3:06 PM EDTSevere Thunderstorm WarningFFCMontgomery24 min
May 6, 3:09 PM EDTSevere Thunderstorm WarningFFCLaurens, Treutlen39 min
May 6, 3:13 PM EDTSpecial Weather StatementFFCDade, Walker32 min
May 6, 3:13 PM EDTSevere Thunderstorm WarningFFCLaurens, Twiggs, Wilkinson32 min
May 6, 3:21 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker24 min
May 6, 3:27 PM EDTSpecial Weather StatementFFCCandler33 min
May 6, 3:30 PM EDTSevere Thunderstorm WarningFFCEmanuel, Toombs32 min
May 6, 3:37 PM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Johnson, Treutlen, Washington38 min
May 6, 3:44 PM EDTSpecial Weather StatementFFCCatoosa, Walker, Whitfield31 min
May 6, 3:59 PM EDTSevere Thunderstorm WarningFFCCatoosa, Murray, Whitfield31 min
May 6, 4:00 PM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson34 min
May 6, 4:15 PM EDTSpecial Weather StatementFFCMurray15 min
May 6, 4:19 PM EDTSpecial Weather StatementFFCToombs26 min
May 6, 4:38 PM EDTSpecial Weather StatementFFCGlascock37 min
May 6, 5:04 PM EDTSpecial Weather StatementFFCBleckley, Pulaski26 min
May 6, 5:17 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Pulaski43 min
May 6, 5:45 PM EDTSpecial Weather StatementFFCLaurens30 min
May 6, 6:06 PM EDTSpecial Weather StatementFFCWashington24 min
May 6, 6:43 PM EDTSpecial Weather StatementFFCJefferson17 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.